Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 25, 2005, 3:01 PM PDT for Lincoln County, Nevada. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 3:01 PM PDT (22:01 UTC)
- Expired
- Jul 25, 2005, 3:37 PM PDT
- In force
- 36 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 198 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 252202 SVRVEF NVC017-252230- /O.NEW.KVEF.SV.W.0012.050725T2201Z-050725T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 301 PM PDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA THIS INCLUDES THE CITY OF HIKO * UNTIL 330 PM PDT * AT 249 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIKO...AND MOVING EAST AT 10 MPH. LAT...LON 3761 11526 3743 11527 3741 11488 3768 11489 $$ CZYZYK
3 follow-up statements
000 WWUS55 KVEF 252209 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PDT MON JUL 25 2005 NVC017-252230- /O.CON.KVEF.SV.W.0012.000000T0000Z-050725T2230Z/ LINCOLN NV- 307 PM PDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM PDT FOR CENTRAL LINCOLN COUNTY... AT 305 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF HIKO. THIS STORM IS WILL IMPACT HIGHWAY 93 BETWEEN HIKO AND ALAMO. THE STORM WAS MOVING TO THE EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3761 11526 3743 11527 3741 11488 3768 11489 $$ SC
000 WWUS55 KVEF 252220 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 316 PM PDT MON JUL 25 2005 NVC017-252230- /O.CON.KVEF.SV.W.0012.000000T0000Z-050725T2230Z/ LINCOLN NV- 316 PM PDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM PDT FOR CENTRAL LINCOLN COUNTY... AT 315 PM PDT...NWS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WILL BE IMPACTING HIGHWAY 93 FROM JUST SOUTH OF HIKO EASTWARD TO CALIENTE...THE THUNDERSTORMS WERE MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3761 11526 3743 11527 3741 11488 3768 11489 $$ SC
000 WWUS55 KVEF 252237 SVSVEF SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 334 PM PDT MON JUL 25 2005 NVC017-252244- /O.EXP.KVEF.SV.W.0012.000000T0000Z-050725T2230Z/ LINCOLN NV- 334 PM PDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY EXPIRES AT 330 PM PDT... THE THUNDERSTORMS ALONG US93 BETWEEN HIKO AND CALIENTE HAVE WEAKENED SLIGHTLY AND ARE NOW BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY HAS BEEN ALLOWED TO EXPIRE. THESE THUNDERSTORMS CONTINUE TO REMAIN STRONG AND WILL IMPACT HIGHWAY 93 FROM THE STATE ROUTE 318 INTERSECTION EASTWARD TO CALIENTE. HEAVY RAINS...STRONG GUSTY WINDS...AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. LAT...LON 3761 11526 3743 11527 3741 11488 3768 11489 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:25 AM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 25, 10:25 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1025 AM PDT MON JUL 25 2005 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY FOLLOWED BY A GRADUAL DRYING TREND TUESDAY AND WEDNESDAY WITH THUNDERSTORM COVERAGE DECREASING EACH DAY. TEMPERATURES WILL RETURN TO NEAR NORMAL WEDNESDAY. && .UPDATE...SHORTWAVE TROUGH MOVING INTO IDAHO THIS MORNING WITH WATER VAPOR IMAGERY SHOWING DRIER WESTERLY FLOW WORKING INTO NORTHERN AND CENTRAL NEVADA. DRY AIR ALSO MAKING DOWN TO THE SURFACE AS DEWPOINT AT TONOPAH AND BISHOP HAVE BEEN ON THE DECREASE SINCE MIDNIGHT. REMAINDER OF AREA STILL QUITE MOIST IN THE LOW LEVELS WITH PRECIPITABLE WATER 1.43 INCHES DESERT ROCK SOUNDING AND IPW SENSOR AT MCCARRAN AIRPORT HOVERING AROUND 1.50 INCHES. DEFORMATION AXIS HAS SHIFTED EAST INTO ARIZONA THIS MORNING AND EXPECT BEST COVERAGE OF THUNDERSTORMS IN MOHAVE COUNTY EAST OF A LINE FROM LAKE HAVASU CITY-KINGMAN-COLORADO CITY. OTHER BOUNDARY IS ASSOCIATED WITH PUSH OF DRY AIR THROUGH CENTRAL NEVADA. BOUNDARY CURRENTLY MOVING THROUGH NORTHERN LINCOLN COUNTY AND AS IT PUSHES SOUTH INTO MOISTURE COULD SEE A LINE OF THUNDERSTORMS FORM AND MOVE SOUTHEAST THIS AFTERNOON INTO NORTHWEST ARIZONA. FORECAST FINE WITH NO UPDATES. && .PREV DISCUSSION...245 AM PDT MON JUL 25 2005...ALL THUNDERSTORMS HAVE ENDED ACROSS THE CWA THIS MORNING WITH SKIES BEGINNING TO CLEAR. STILL PLENTY OF MOISTURE AVAILABLE AT LOW LEVELS AND THIS IS PROVEN BY THE CURRENT 70 DEW POINT IN LAS VEGAS. DEW POINTS ARE RANGING FROM THE MID TO UPPER 60S OVER MOST OF THE SOUTHERN CWA WITH DEW POINTS TO THE NORTH FALLING INTO THE 20S. HOWEVER...WITH A FAIRLY LIGHT FLOW THROUGH 500 MB ITS GOING TO TAKE A LOT TO SCOUR OUT ALL THIS LOW LEVEL JUICY AIR. WITH PLENTY OF SUNSHINE THIS MORNING OVER THE SOUTHERN CWA THIS SHOULD REALLY HELP TO GET THINGS BOILING. NAM IS THE MOST AGGRESSIVE WITH THE INSTABILITY TODAY AND IS SHOWING CAPE VALUES OF 800-1000 J/KG ALONG WITH LIS OF -3/-4 OVER MOHAVE COUNTY...SOUTHERN CLARK AND EASTERN SAN BERNARDINO COUNTIES. GFS NOT AS AGGRESSIVE AS THE NAM...BUT IS SHOWING DECENT INSTABILITY OVER THE SAME AREAS. MODELS ALSO SHOWING GOOD SHEAR PROFILES IN THE SOUNDINGS...SO SOME STORMS COULD BE WELL ORGANIZED. ANY STORMS THAT DO DEVELOP WILL LIKELY BE SLOW MOVERS AND DRIFT TO THE EAST/SOUTHEAST. WILL HAVE TO WATCH FOR ANY DEVELOPMENT OVER THE SPRING MOUNTAINS AND APPROACH WESTERN AREAS OF THE LAS VEGAS VALLEY. FEELING RIGHT NOW IS THAT STORMS ARE MOST LIKELY TO DEVELOP LATE MORNING AND EARLY AFTERNOON AND DIMINISH BY LATE AFTERNOON. CURRENTLY NOT GOING WITH A FLASH FLOOD WATCH BECAUSE I DONT THINK THE STORMS WILL BE WIDESPREAD ENOUGH. DRYING IS EXPECTED TO CONTINUE TUESDAY OVER THE NORTHERN AND WESTERN CWA...BUT MOISTURE WILL HAVE A HARD TIME EXITING THE AREA IN THE SOUTH. WILL KEEP MENTION OF THUNDERSTORMS OVER THE SOUTH THROUGH AT LEAST WEDNESDAY...BUT GRADUALLY DECREASE IN COVERAGE. && .LONG TERM...DRIER CONDITIONS THROUGH THE SHORT TERM TO SLOWLY GIVE WAY TO A MORE MOIST PATTERN ONCE AGAIN DURING THE LONG TERM. RIDGE TO BUILD BACK OVER THE FOUR CORNERS AREA THURSDAY/FRIDAY ALLOWING FOR MOISTURE TO ONCE AGAIN MOVE ACROSS MEXICO/SOUTHERN ARIZONA AND THEN TURNING NORTH AROUND HIGH INTO THE CWA. ALTHOUGH GFS DOES SHOW A SHORT WAVE MOVING ACROSS THE PACNW INTO SUNDAY AND SUPPRESSING RIDGE SOMEWHAT OVERALL LITTLE EFFECT FOR SOUTHERN NEVADA. THUS MOISTURE TO REMAIN IN THE AREA INTO NEXT WEEKEND FOR A MAINLY DIURNAL THUNDERSTORM/SHOWER PATTERN THROUGH THE PERIOD. WARMEST DAYS WILL BE WITH THE MAIN DRYING WHICH IS WEDNESDAY/THURSDAY...THEN INCREASE MOISTURE SHOULD LOWER TEMPS A FEW DEGREES WITH RESULTING DAYTIME TEMPS RUNNING A FEW DEGREES BELOW NORMAL...PER CUR MOS. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS THROUGH THE PERIOD. THUNDERSTORMS EXPECTED TO DEVELOP 18Z-20Z AND INCREASE ACROSS ALL KLAS APPROACH CORRIDORS BEFORE ENDING AROUND 06Z. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && GORELOW/JENSEN
Hazardous weather outlook, Jul 25, 6:58 AM PDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 658 AM PDT MON JUL 25 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-261400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 658 AM PDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...MONDAY. A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE EASTERN PORTION OF THE AREA AND COMBINE WITH DAY TIME HEATING WILL ALLOW FOR SCATTERED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY BUT BRIEF SHOWERS MAY OCCUR WHICH MAY PRODUCE RUNNING WATER IN NORMALLY DRY WASHES AND ARROYOS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DRIER AIR WILL MOVE OVER THE AREA TUESDAY THROUGH WEDNESDAY BEFORE INCREASING MOISTURE IS SEEN DURING THE LATER PART OF THE WEEK AND INTO THE WEEKEND. THIS WILL ALLOW FOR A DECREASE IN THUNDERSTORM ACTIVITY MID WEEK...BUT AN INCREASING CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS FRIDAY AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 25, 9:29 AM PDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
929 AM PDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM FLASH FLOOD N BAKER 35.28N 116.07W
07/24/2005 SAN BERNARDINO CA DEPT OF HIGHWAYS
STATE ROUTE 127 CLOSED FROM BAKER TO 6 MILES NORTH OF THE
SAN BERNARDINO COUNTY LINE.
0330 PM FLASH FLOOD 17 E TWENTYNINE PALMS 34.14N 115.77W
07/24/2005 SAN BERNARDINO CA DEPT OF HIGHWAYS
STATE ROUTE 62 CLOSED 17.2 MILES EAST OF TWENTYNINE PALMS
TO JUNCTION OF STATE ROUTE 177.
&&
BPIERCELocal storm report, Jul 25, 12:03 PM PDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1203 PM PDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM FLASH FLOOD TWENTYNINE PALMS 34.14N 116.07W
07/24/2005 SAN BERNARDINO CA OTHER FEDERAL
THE MARINE CORP AIR STATION AT KNXP REPORTED 5.50 INCHES
OF RAIN SUNDAY AFTERNOON.
&&
CSCHLOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:07 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 43 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.